Alert archive / Utah / Wind Advisories in 2007

Wind Advisory 14, NWS Salt Lake City, UT

September 29, 2007

NWS Salt Lake City, UT issued this wind advisory at Sep 29, 2007, 12:58 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 12:58 PM MDT (18:58 UTC)
Expired
Sep 29, 2007, 8:00 PM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 291858
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1258 PM MDT SAT SEP 29 2007

...STRONG WINDS AHEAD OF A COLD FRONT TODAY...

.WIND ADVISORY IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
SOUTHERN MOUNTAINS OF UTAH.

UTZ518-300200-
/O.NEW.KSLC.WI.Y.0014.070929T1858Z-070930T0200Z/
SOUTHERN MOUNTAINS-
1258 PM MDT SAT SEP 29 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

INCREASING SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM
WILL RESULT IN STRONG WINDS TODAY ACROSS THE SOUTHERN UTAH MOUNTAINS.
WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE INTO THIS
EVENING. CANYONS AND SOUTHWEST EXPOSED FACES MAY SEE EVEN HIGHER
WINDS. WIND SPEEDS WILL DECREASE WITHIN A FEW HOURS AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

UTZ020-300200-
/O.NEW.KSLC.WI.Y.0014.070929T1858Z-070930T0200Z/
SOUTH CENTRAL UTAH-
1258 PM MDT SAT SEP 29 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

INCREASING SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM
WILL RESULT IN STRONG WINDS TODAY ACROSS SOUTH CENTRAL UTAH.
WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE INTO THIS
EVENING. CANYONS AND SOUTHWEST EXPOSED AREAS MAY SEE EVEN HIGHER
WINDS. MOTORISTS DRIVING HIGH PROFILE VEHICLES ON RT 89 SHOULD
EXERCISE INCREASED CAUTION. WIND SPEEDS WILL DECREASE WITHIN A
FEW HOURS AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 300212
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
812 PM MDT SAT SEP 29 2007


UTZ020-518-300315-
/O.EXP.KSLC.WI.Y.0014.000000T0000Z-070930T0200Z/
SOUTH CENTRAL UTAH-SOUTHERN MOUNTAINS-
812 PM MDT SAT SEP 29 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY FOR THE SOUTHERN MOUNTAINS AND SOUTH CENTRAL
UTAHY IS NO LONGER IN EFFECT.

WINDY CONDITIONS WITH 20 TO 30 MPH SPEEDS WILL GRADUALLY
DIMINISH THIS EVENING.

$$

AOT

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 29, 11:00 AM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Sep 29, 11:00 AM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1100 AM MDT SAT SEP 29 2007

.SYNOPSIS...A STRONG PACIFIC SYSTEM AND ASSOCIATED COLD FRONT WILL
CONTINUE ACROSS THE REGION TODAY. A RIDGE OF HIGH PRESSURE WILL MOVE
INTO THE GREAT BASIN SUNDAY. ANOTHER PACIFIC SYSTEM WILL MOVE ACROSS
NORTHERN UTAH MONDAY AND TUESDAY.

&&

.DISCUSSION...SHORT DISCUSSION TODAY DUE TO BUSY MORNING. DEEP UPPER
TROUGH BRINGING IN VERY COLD AIR AMD DROPPING SNOW LEVELS TO NEAR
THE VALLEY FLOORS AT TIME. THE MORNING PACKAGE WAS SOLID
OVERALL...BUT AN UPDATE WAS JUST ISSUED TO LOWER MAX TEMPS AND TO
BOLSTER THE MENTION OF SNOW SHOWERS. ALSO ADDED AREAS OF FROST TO
THE NORTHERN WASATCH FRONT LATE TONIGHT WITH CLEARING EXPECTED.

HEADLINES REMAIN SOLID WITH ACCUMULATION SNOWS ABOVE 6500 FEET IN
THE WASATCH AND UINTAS. WEBCAMS SHOWING SNOW FALLING ACROSS MOST OF
THE SKI AREAS...WITH SNOW MIXING IN BUT NOT STICKING IN SOME VALLEY
LOCATIONS.

WINDS ACROSS MUCH OF EASTERN UTAH MAY APPROACH ADVISORY CRITERIA
THIS AFTERNOON BUT NO NEED FOR A HEADLINE AT THIS TIME.

&&

.AVIATION...OCCASIONAL MVFR CEILINGS AND VIS IN MODERATE PRECIP.
SNOW MAY MIX WITH RAIN AT TIMES THROUGH THE AFTERNOON BUT IS NOT
EXPECTED TO STICK TO TAXIWAYS OR RUNWAYS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY UNTIL 9 PM UTZ008-009.
     WIND ADVISORY UNTIL 6 PM SATURDAY FOR UTZ005.

WY...NONE.

&&

SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 29, 5:59 AM MDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
559 AM MDT SAT SEP 29 2007

UTZ001>009-014-517-WYZ021-301200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-SANPETE/SEVIER VALLEYS-CENTRAL MOUNTAINS-
SOUTHWEST WYOMING-
559 AM MDT SAT SEP 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC SYSTEM WILL BRING A COLD FRONT THROUGH NORTHERN
AND CENTRAL UTAH THIS MORNING. WINDS BEHIND THE FRONT WILL BE FROM
THE NORTHWEST AND GUSTY THIS MORNING.

VERY COLD AIR BEHIND THIS FRONT WILL LOWER SNOW LEVELS THROUGH
THE AFTERNOON. RAIN WILL MIX WITH AND AT TIMES CHANGE TO SNOW
ALONG THE WASATCH FRONT...ESPECIALLY BENCH AREAS...AND IN THE
CACHE VALLEY. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE EXPECTED
ACROSS THE NORTHERN WASATCH MOUNTAINS AS WELL AS THE UINTA
MOUNTAINS. LIGHTER SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE
CENTRAL WASATCH MOUNTAINS AND WASATCH PLATEAU.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRIER AND WARMER CONDITIONS WILL BUILD INTO THE REGION AS HIGH
PRESSURE MOVES INTO THE GREAT BASIN SUNDAY. ANOTHER STORM SYSTEM
WILL APPROACH THE AREA MONDAY. BEHIND THIS SYSTEM...UNSETTLED
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ010>013-015-016-019>021-518-301200-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY-
SAN RAFAEL SWELL-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
559 AM MDT SAT SEP 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC SYSTEM WILL BRING A COLD FRONT THROUGH CENTRAL AND
SOUTHERN UTAH THIS MORNING INTO THIS AFTERNOON. AHEAD OF THE
FRONT...GUSTY SOUTHWEST WINDS WILL CONTINUE. VERY COLD AIR BEHIND
THIS FRONT WILL LOWER SNOW LEVELS THROUGH THIS AFTERNOON. RAIN
WILL MIX WITH AND AT TIMES CHANGE TO SNOW AT ELEVATIONS ABOVE 9000
FEET THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRIER AND WARMER CONDITIONS WILL BUILD INTO THE REGION AS HIGH
PRESSURE MOVES INTO THE GREAT BASIN SUNDAY. ANOTHER STORM SYSTEM
WILL APPROACH THE AREA MONDAY. BEHIND THIS SYSTEM...UNSETTLED
CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MIDWEEK.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Wind Advisories in Utah, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.